Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 25, NWS Lincoln, IL

April 16, 2000Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 16, 2000, 8:57 PM CDT for Shelby County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 16, 2000, 8:57 PM CDT (01:57 UTC)
Expired
Apr 16, 2000, 10:00 PM CDT
In force
63 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Shelby County, IL

The radar

The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WUUS53 KILX 170201
SVRSPI
ILC173-170300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
857 PM CDT SUN APR 16 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN CENTRAL ILLINOIS

* UNTIL 1000 PM CDT

* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 15 MILES WEST OF LAKEWOOD...MOVING NORTHEAST 
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKEWOOD
  WINDSOR
  FINDLAY

LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM.
MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE
HOMES IF YOU ARE IN THE WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 3928 8934 3916 8917 3934 8858 3939 8873

EH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:00 PM CDT, 6 hours 57 minutes earlier.

Area forecast discussion, Apr 16, 2:00 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT SUN APR 16 2000

ETA FAVORED MODEL THIS RUN...THOUGH JUST SLIGHTLY SLOWLY THAN
AVN/NGM AS SYSTEM IS OCCLUDING AS INITIALLY NEGATIVE TILT BUT
BECOMING VERTICALLY STACKED WITH CUTOFF UPPER LEVEL LOW. ALL MODELS
TAKING A BIT FURTHER S COURSE WITH SFC/UPPER LEVEL LOW FROM
SOUTHCENTRAL IA AND TURNING IT SE INTO NE CWA BY MIDNIGHT...S OH MON
AFTN AND TOWARD THE SE ATLANTIC COAST 12Z/TUE. FORECAST CHALLENGE
WILL BE ADDRESSING CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND
ISOLATED SEVERE RISK EARLY. THEN TEMPS AS FAN/FWC ABOUT 5-10 DEGREES
DIFFERENT WITH A BRIEF COOL DOWN MON...THEN BIG MID WEEK WARM UP
WITH UPPER LEVEL RIDGE BUILDING IN CENTRAL/EASTERN PLAINS AHEAD OF
THE NEXT STORM SYSTEM ARRIVING LATE WED/THU.

DIURNALLY INDUCED LINE OF THUNDERSTORMS DEVELOPING ACROSS EAST MO AHEAD
OF A COLD FRONT EXTENDING S FROM A LOW IN SOUTHCENTRAL IA THROUGH
KCOU/CENTRAL MO. ATMOSPHERE MORE UNSTABLE ACROSS E HALF OF MO AND SW
IL WHERE MORE SUNSHINE PEAKED THROUGH CUMULUS FIELD. TEMPS WARMING
TO 70 AND DEWPOINTS IN THE UPPER 50S/60 WITH LIFTED INDICES OF MINUS
3-6C WHILE SBCAPES 1000 J/KG OR LESS. THIS FRONT TO SLIDE E ACROSS
CWA BETWEEN 00-06Z WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE UNTIL
SUNSET/01Z WITH SMALL-MARGINAL SEVERE HAIL AND GUSTY WINDS. WINDS
UNIDIRECTIONAL WITH HEIGHT SO TORNADOES NOT EXPECTED. WILL HAVE AN
EVENING PERIOD WITH LIKELY CHANCE OF SHOWERS/THUNDERSTORMS WHILE A
CHANCE OF SHOWERS OVERNIGHT.

CYCLONIC FLOW CONTINUES MON AS SFC TROUGH EXTENDS NW INTO IL WITH
AMPLE LOW LEVEL MOISTURE. WILL BE A LOW OVC DAY WITH A FEW SHOWERS
POSSIBLE AS COOL POOL ALOFT MOVES IN. WILL LEAN CLOSER TO COOLER FAN
HIGHS MON WITH EXTENSIVE CLOUDS AND BREEZY NNW FLOW...FWC NEARLY 10
DEGREES WARMER THAN FAN. CLOUDS TO BREAK UP BY LATE DAY W CWA AS
HIGH PRESSURE RIDGE/DRYER AIR APPROCHES WITH CLEARING ACROSS CWA MON
NIGHT AND NNW WINDS DIMINISHING LIGHT. WILL INTRODUCE PATCHY LATE
NIGHT FOG MON NIGHT. AGREE WITH SIMILAR NOS IN THE LOW-MID 40S.

NICE WARM UP TUE AS H85 TEMPS 4-7C MON ELEVATE TO 12-15C PER AVN BY
00Z/WED WITH S FLOW BEING ESTABLISHED AS SFC RIDGE RETREATS TO THE
EAST. STRONG UPPER LEVEL RIDGE BUILDING INTO IL AND TO KEEP SKIES
MOSTLY SUNNY AND LEANING WITH WARMER FWC HIGHS.

MEDIUM RANGE MODELS DIFFER WITH SOLUTION OF STORM SYSTEM OFF THE N
CA COAST WITH NCEP PREFERING FURTHER S POSITION OF SFC LOW
DEVELOPMENT IN THE CENTRAL ROCKIES AND TAKING SFC LOW TO IA BY 12Z
THU AND AREAS S OF I-80 IN WARM SECTOR. TAIL END OF AVN PAINTS QPF
NW OF I-55 ALREADY BY 12Z/WED WITH VORT MAX SUDDENLY APPEARING IN N
IL. LIKE CURRENT WORDING OF LATE DAY CHANCE OF CONVECTION WED WITH
ANY EARLIER CHANCE CONFINED ALONG AND N OF WARM FRONT IN N IL.
SHOWERS/THUNDERSTORMS LIKELY WED NIGHT/THU AS COLD FRONT SWINGS E OF
IL BY SUNSET/THU. FRI LOOKS DRY WITH PARTLY SUNNY SKIES DEVELOPING
AS ANOTHER HIGH PRESSURE NOSES IN WITH A COOLDOWN BACK IN THE 60S.

...PRELIMINARY CCF FOR COORDINATION ONLY...

SPI CA 045/060 044/073 053 07630
PIA CA 045/056 042/071 052 07730
DEC CA 047/059 043/071 051 07730
CMI CB 048/059 041/068 048 07740
MTO CB 050/061 043/070 049 07730
LWV CB 052/063 045/073 051 07740

.ILX...
IL...NONE.

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:19 PM CDTSevere Thunderstorm WarningILXMacon41 min
Apr 16, 11:27 PM CDTSevere Thunderstorm WarningILXCrawford48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.